Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 270, NWS Goodland, KS

August 9, 2011Graham County, Sheridan County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 9, 2011, 8:30 PM CDT for Graham County, Sheridan County, Kansas. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 8:30 PM CDT (01:30 UTC)
Expired
Aug 9, 2011, 9:30 PM CDT
In force
60 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Graham County, KS, Sheridan County, KS

The radar

The Goodland radar (KGLD), 143 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 8:40 PM CDTTSTM WND GST 606 Nne Tasco, KS
Aug 9, 9:05 PM CDTHAIL 1Morland, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 2:51 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 548 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
548 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
2671 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WUUS53 KGLD 100130
SVRGLD
KSC065-179-100230-
/O.NEW.KGLD.SV.W.0270.110810T0130Z-110810T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
830 PM CDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRAHAM COUNTY IN NORTHWEST KANSAS...
  NORTHEASTERN SHERIDAN COUNTY IN NORTHWEST KANSAS...

* UNTIL 930 PM CDT

* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHEAST OF LEOVILLE...AND WAS MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  STUDLEY...MORLAND...PENOKEE AND HILL CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

&&

LAT...LON 3916 9985 3941 10042 3957 10041 3956 9965
TIME...MOT...LOC 0130Z 294DEG 21KT 3952 10032
WIND...HAIL 60MPH 1.75IN
$$

THEDE
3 follow-up statements
074 
WWUS53 KGLD 100144
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
744 PM MDT TUE AUG 9 2011

KSC065-179-100230-
/O.CON.KGLD.SV.W.0270.000000T0000Z-110810T0230Z/
SHERIDAN KS-GRAHAM KS-
844 PM CDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GRAHAM AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 930 PM CDT...

AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
STUDLEY...AND WAS MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  STUDLEY...MORLAND...PENOKEE AND HILL CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

&&

LAT...LON 3916 9985 3941 10042 3957 10041 3956 9965
TIME...MOT...LOC 0144Z 309DEG 26KT 3940 10018
WIND...HAIL 60MPH 1.75IN
$$

THEDE
214 
WWUS53 KGLD 100202
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
802 PM MDT TUE AUG 9 2011

KSC179-100212-
/O.CAN.KGLD.SV.W.0270.000000T0000Z-110810T0230Z/
SHERIDAN KS-
902 PM CDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHERIDAN COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 3916 9985 3930 10017 3952 10016 3950 9975
TIME...MOT...LOC 0202Z 309DEG 26KT 3932 10005
$$

KSC065-100230-
/O.CON.KGLD.SV.W.0270.000000T0000Z-110810T0230Z/
GRAHAM KS-
902 PM CDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GRAHAM
COUNTY UNTIL 930 PM CDT...

AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MORLAND...AND WAS MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  PENOKEE AND HILL CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

&&

LAT...LON 3916 9985 3930 10017 3952 10016 3950 9975
TIME...MOT...LOC 0202Z 309DEG 26KT 3932 10005
WIND...HAIL 60MPH 1.75IN
$$

THEDE
903 
WWUS53 KGLD 100229
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
829 PM MDT TUE AUG 9 2011

KSC065-100240-
/O.EXP.KGLD.SV.W.0270.000000T0000Z-110810T0230Z/
GRAHAM KS-
929 PM CDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRAHAM COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 3916 9985 3930 10017 3952 10016 3950 9975
TIME...MOT...LOC 0230Z 309DEG 26KT 3919 9985
$$

THEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 6:26 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 9, 6:26 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
526 PM MDT TUE AUG 9 2011

.SHORT TERM (TONIGHT-THURSDAY)...
252 PM MDT TUE AUG 9 2011

STRONG TO SEVERE THUNDERSTORMS HAVE ALREADY BEGUN TO FORM AHEAD OF
AN UPPER LEVEL SHORT WAVE TROUGH EAST OF THE ROCKIES.  SATELLITE
IMAGES SHOW THE STORMS MOVING SOUTHEAST AROUND THE UPPER LEVEL HIGH
PRESSURE OVER THE SOUTHWEST CONUS.  CURRENT MODEL ANALYSIS SHOWS
BETTER ENVIRONMENT FOR THUNDERSTORMS TO DEVELOP LYING OVER THE
SOUTHERN NEBRASKA PANHANDLE SOUTH TOWARD NORTHWEST KANSAS.  THE
FAVORABLE ENVIRONMENT WILL CONTINUE INTO THE EVENING HOURS.

TONIGHT MODELS HAVE SHIFTED THE MAIN FOCUS OF THE SHORT WAVE A
BIT FURTHER EAST...WITH THE BEST ENVIRONMENT JUST EAST OF THE CWA.
REGARDLESS THE SOME OF THE STRONGEST PART OF THE SHORT WAVE TROUGH
WILL BE PASSING OVER THE EASTERN CWA.  MODELS STILL SHOWING THE LOW
LEVEL JET AND 700 TO 500MB FRONTOGENESIS WILL BE THE STRONGEST OVER
THE EASTERN CWA TO JUST EAST.  MODEL QPF HAS ALSO INCREASED...BUT
THE MAJORITY OF IT THE HIGHER VALUES APPEAR TO BE JUST EAST OF THE
CWA SO ASIDE FROM ACCOUNTING FOR THE QUICKER ARRIVAL TIME...HAVE
ADJUSTED QPF VALUES DOWN A BIT OVER THE FAR EAST.  DID INCREASE
CHANCES IN THE SOUTHWESTERN CWA DURING THE EVENING AS MODELS HAVE
SHOWN STRONGER LIFTING OVER THAT AREA AS THE FRONT MOVES THROUGH.
AS THE BETTER LIFT SHIFTS TO THE EAST OVERNIGHT...LEFT IN THE SLIGHT
CHANCES FOR THE SOUTHWESTERN CWA.

WEDNESDAY THE SHORT WAVE TROUGH...ALONG WITH MOST OF THE ASSOCIATED
LIFTING...SHOULD BE MOVING OUT OF THE CWA BY MID MORNING.  AS IT
DOES CHANCES WILL DECREASE FROM EAST TO WEST.  BY MIDDAY THE EASTERN
HALF THE THE CWA MAY HAVE ISOLATED TO POSSIBLY SCATTERED
THUNDERSTORMS IN THE FAR EASTERN PART OF THE CWA.  THIS WILL DEPEND
ON HOW FAST THE UPPER LEVEL FORCING WILL EXIT...AS THERE WILL BE
LITTLE INSTABILITY TO WORK WITH.  MODELS SHOW A PV ANOMALY ALONG THE
KANSAS NEBRASKA BORDER DURING THE DAY FOLLOWING THE SHORT WAVE
TROUGH EAST.  THIS WILL ALSO HELP PRODUCE A FEW STORMS BEHIND THE
EXITING STORM SYSTEM.  OVERNIGHT SHIFTED THE CHANCES FOR RAINFALL TO
THE EVENING OVER THE SOUTHERN CWA.  MODELS SHOW SOME 700MB LIFT AND
FRONTOGENESIS AS WELL AS THE LOW LEVEL JET DEVELOPS DURING THE
EVENING FOR THOSE AREAS.

THURSDAY KEPT IN THE CHANCES FOR RAINFALL DURING THE AFTERNOON FOR
THE WESTERN CWA WHICH ENCOMPASSES THE ENTIRE AREA OVERNIGHT.  MODELS
SHOW A SHORT WAVE TROUGH DEVELOPING OVER EASTERN COLORADO DURING THE
AFTERNOON ALONG SOME SURFACE CONVERGENCE AND SOME INSTABILITY TO
WORK WITH.  THE SHORT WAVE THEN PROGRESSES EASTWARD OVERNIGHT.  WITH
A LOW LEVEL JET DEVELOPING DURING THE NIGHT AND 850 MOISTURE
AVAILABLE...CANNOT RULE OUT A SHOWER OR THUNDERSTORM DEVELOPING OVER
THE REST OF THE CWA AFTER THE SUN SETS.

.LONG TERM (FRIDAY-TUESDAY)...
252 PM MDT TUE AUG 9 2011

WESTERLY UPPER LEVEL FLOW WILL START OUT THE PERIOD AS THE UPPER
LEVEL RIDGE IS SITUATED OVER THE SOUTHWEST CONUS.  FRIDAY AN UPPER
LEVEL DISTURBANCE WILL MOVE THROUGH THE FLOW...BRINGING A COLD FRONT
WITH IT.  THE FRONT WILL QUICKLY MOVE THROUGH THE CWA DURING THE
DAY...THEN SLOW DOWN AS IT REACHES THE SOUTHEAST BORDER DURING THE
EVENING.  HAVE CHANCES FOR RAINFALL AS THE FRONT MOVES THROUGH
THE CWA.  THROUGH THE WEEKEND MINOR UPPER LEVEL DISTURBANCES MOVE
OVER THE CWA BRINGING CHANCES FOR RAINFALL WITH THEM.  SUNDAY NIGHT
INTO MONDAY THE MODELS DISAGREE WITH THE DEVELOPMENT AND TIMING OF
AN UPPER LEVEL DISTURBANCE MOVING THROUGH.  THE GEFS MEMBERS ARE
SPLIT ON WHETHER THE UPPER LEVEL FLOW WILL BE MORE IN LINE WITH THE
OPERATIONAL GFS OR ECMWF.  THE GFS HAS A STRONG SHORT WAVE TROUGH
AND A WARM FRONT MOVING THROUGH THE CWA SUNDAY NIGHT INTO MONDAY
WHILE THE ECMWF HOLDS OFF UNTIL MONDAY EVENING TO MOVE THE FRONT AND
SHORT WAVE TROUGH THROUGH.  WAS CONSERVATIVE ON CHANCES FOR SUNDAY
NIGHT THROUGH MONDAY NIGHT...EVEN THOUGH HIGHER CHANCES MAY BE
WARRANTED...DUE TO THE MODEL DISAGREEMENT.  ANOTHER UPPER LEVEL
DISTURBANCE MOVES THROUGH THE CWA TUESDAY...BRINGING THE POSSIBILITY
OF RAINFALL CHANCES WITH IT.

JTL
&&

.AVIATION...
525 PM MDT TUE AUG 9 2011

FOR THE 00Z TAFS...COLD FRONT AND UPPER LEVEL DISTURBANCE WILL BRING
NUMEROUS SHOWERS AND THUNDERSTORMS TO THE AREA DURING THE EVENING AND
OVERNIGHT HOURS. SOME STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND
STRONG WINDS. ANY STORMS WHICH HAVE A DIRECT IMPACT ON EITHER TERMINAL
MAY PRODUCE INTERMITTENT MVFR AND IFR CONDITIONS. WINDS WILL ALSO BEGIN
TO BACK TO THE EAST THIS EVENING AS THE FRONT PUSHES THROUGH THE AREA.
WITH INCREASING LOW LEVEL MOISTURE PREVAILING MVFR AND IFR CONDITIONS
ARE EXPECTED AT BOTH TERMINALS BY 09Z AND POTENTIALLY A BIT EARLIER...WITH
CONDITIONS NOT EXPECTED TO RECOVER MUCH THROUGH THE REMAINDER OF THE
PERIOD.

050
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Aug 9, 11:34 AM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1034 AM MDT TUE AUG 9 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1034 AM MDT TUE AUG 9 2011 /1134 AM CDT TUE AUG 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON
AND EVENING. VERY LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE
WITH ANY STORM THAT FORMS. A FEW TORNADOES ARE POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS MAINLY EAST OF A YUMA TO SHARON
SPRINGS LINE. LOCALLY HEAVY RAIN IS POSSIBLE WITH THESE STORMS
WITH THE THREAT INCREASING DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH THE
WEEKEND. A FEW SEVERE STORMS WILL BE POSSIBLE THROUGH THE
PERIOD...WITH THE BEST CHANCES ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED AFTER 1 PM MDT (2 PM CDT).

CJS/JRM

In the hours before

Local storm report, Aug 9, 7:27 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
627 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             3 S BOGUE               39.32N 99.69W
08/09/2011  E1.75 INCH       GRAHAM             KS   TRAINED SPOTTER

&&

DR
Local storm report, Aug 9, 7:44 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
644 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND GST     MCCOOK                  40.20N 100.62W
08/09/2011  M62 MPH          RED WILLOW         NE   ASOS

&&

LUNDQUIST
Local storm report, Aug 9, 7:59 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
659 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             8 N SELDEN              39.66N 100.57W
08/09/2011  E1.75 INCH       DECATUR            KS   TRAINED SPOTTER

&&

050
Local storm report, Aug 9, 8:03 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
703 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             9 WSW PALISADE          40.29N 101.27W
08/09/2011  E1.75 INCH       HITCHCOCK          NE   PUBLIC

            REPORT ALSO INCLUDED ESTIMATED WINDS OF 60-70 MPH.

&&

050
Local storm report, Aug 9, 8:04 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
704 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     HAIL             6 NNW STRATTON NE       40.23N 101.27W
08/09/2011  E1.00 INCH       HITCHCOCK          NE   TRAINED SPOTTER

&&

MENTZER
Local storm report, Aug 9, 8:26 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
726 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HAIL             TRENTON                 40.17N 101.01W
08/09/2011  M2.00 INCH       HITCHCOCK          NE   TRAINED SPOTTER

            ALSO MEASURED 42 MPH WIND GUST.

&&

MENTZER

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:27 PM CDTTornado WarningGLDDecatur, Rawlins, Sheridan63 min
Aug 9, 8:28 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins47 min
Aug 9, 8:52 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins53 min
Aug 9, 9:21 PM CDTSevere Thunderstorm WarningGLDGraham39 min
Aug 9, 9:43 PM CDTSpecial Weather StatementGLDGraham32 min
Aug 9, 10:09 PM CDTSpecial Weather StatementGLDGraham36 min
Aug 9, 10:30 PM CDTSevere Thunderstorm WarningGLDGraham33 min
Aug 10, 12:13 AM CDTSevere Thunderstorm WarningGLDDecatur44 min
Aug 10, 12:44 AM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins31 min
Aug 10, 1:22 AM CDTSpecial Weather StatementGLDRawlins, Thomas23 min
Aug 10, 1:31 AM CDTSpecial Weather StatementGLDGraham44 min
Aug 10, 1:46 AM CDTSpecial Weather StatementGLDDecatur, Sheridan44 min
Aug 10, 2:19 AM CDTSevere Thunderstorm WarningGLDDecatur, Gove, Graham, Sheridan56 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.